Alert archive / Florida / River Flood Warnings in 2009
River Flood Warning 49, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at May 29, 2009, 6:35 AM CDT for 4 counties in Florida. It took effect at May 29, 2009, 9:15 AM CDT. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- May 29, 2009, 6:35 AM CDT (11:35 UTC)
- In effect from
- May 29, 2009, 9:15 AM CDT
- Expired
- May 30, 2009, 7:00 PM CDT
- In force
- 34 hr
- Issued by
- NWS Tallahassee, FL
- Flood severity
- Minor
Counties Calhoun County, FL, Franklin County, FL, Gulf County, FL, Liberty County, FL
The river
Written for the forecast point Apalachicola River near Blountstown (BLOF1).
- Action stage
- 13 ft
- Minor stage
- 17 ft
- Moderate stage
- 23.5 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02358700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS42 KTAE 291135
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
735 AM EDT FRI MAY 29 2009
...THE NATIONAL WEATHER SERVICE IN WFO TALLAHASSEE HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN FLORIDA...
...APALACHICOLA RIVER NEAR BLOUNTSTOWN AFFECTING CALHOUN...FRANKLIN...GULF AND
LIBERTY COUNTIES...
...MINOR FLOODING IS FORECAST...
...WIDE SPREAD RAIN OVER THE LAST SEVERAL DAYS HAS CAUSED THE LOCAL RIVERS TO RISE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE
LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE
AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD
WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.
&&
FLC013-037-045-077-300600-
/O.NEW.KTAE.FL.W.0049.090529T1500Z-090530T0600Z/
/BLOF1.1.ER.090529T1500Z.090529T1800Z.090530T0000Z.NO/
735 AM EDT FRI MAY 29 2009
THE NATIONAL WEATHER SERVICE IN WFO TALLAHASSEE HAS ISSUED A
* FLOOD WARNING FOR THE APALACHICOLA RIVER NEAR BLOUNTSTOWN.
* FROM THIS MORNING TO LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 5:00 AM FRIDAY THE STAGE WAS 14.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE TO RISE TO
NEAR 15.1 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY
THIS EVENING.
* IMPACT...AT 15.0 FEET...MINOR LOWLAND FLOODING BEGINS. THIS LEVEL IS THE TOP OF
THE BANK AT THE MARINA.
&&
FLD OBSERVED 7AM EST / 8AM EDT FORECAST
LOCATION STG STG DAY TIME SAT SUN MON TUE
APALACHICOLA RIVER
BLOUNTSTOWN 15 14.8 FRI 05 AM 14.6 14.0 13.5 13.4
$$
DUGGAN2 follow-up statements
000
WGUS82 KTAE 291418
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1018 AM EDT FRI MAY 29 2009
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA...
APALACHICOLA RIVER NEAR BLOUNTSTOWN AFFECTING CALHOUN...FRANKLIN...GULF AND
LIBERTY COUNTIES
...MINOR FLOODING IS FORECAST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE
LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE
AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD
WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.
&&
FLC013-037-045-077-301418-
/O.EXT.KTAE.FL.W.0049.090529T1415Z-090601T1424Z/
/BLOF1.1.ER.090529T1400Z.090531T0600Z.090601T0824Z.NO/
1018 AM EDT FRI MAY 29 2009
...FLOOD WARNING EXTENDED UNTIL MONDAY MORNING...THE FLOOD WARNING CONTINUES FOR
THE APALACHICOLA RIVER NEAR BLOUNTSTOWN.
* FROM THIS MORNING TO MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 9:00 AM FRIDAY THE STAGE WAS 15.0 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...CONTINUE TO RISE TO NEAR 16.1 FEET BY EARLY SUNDAY MORNING. THE
RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY MORNING.
* IMPACT...AT 15.0 FEET...MINOR LOWLAND FLOODING BEGINS. THIS LEVEL IS THE TOP OF
THE BANK AT THE MARINA.
&&
FLD OBSERVED 7AM EST / 8AM EDT FORECAST
LOCATION STG STG DAY TIME SAT SUN MON TUE WED
APALACHICOLA RIVER
BLOUNTSTOWN 15 14.9 FRI 09 AM 15.6 16.1 14.7 12.7 11.7
$$000
WGUS82 KTAE 301432
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1032 AM EDT SAT MAY 30 2009
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA...
APALACHICOLA RIVER NEAR BLOUNTSTOWN AFFECTING CALHOUN...FRANKLIN...GULF AND
LIBERTY COUNTIES
...MINOR FLOODING IS OCCURRING AND EXPECTED TO FALL BELOW FLOOD STAGE THIS AFTERNOON...
SAFETY MESSAGE...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE
LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE
AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD
WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.
&&
FLC013-037-045-077-310000-
/O.EXT.KTAE.FL.W.0049.000000T0000Z-090531T0000Z/
/BLOF1.1.ER.090529T1440Z.090530T0100Z.090530T1800Z.NO/
1032 AM EDT SAT MAY 30 2009
THE FLOOD WARNING CONTINUES FOR THE APALACHICOLA RIVER NEAR BLOUNTSTOWN.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 9:00 AM SATURDAY THE STAGE WAS 15.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS
AFTERNOON.
* IMPACT...AT 15.0 FEET...MINOR LOWLAND FLOODING BEGINS. THIS LEVEL IS THE TOP OF
THE BANK AT THE MARINA.
&&
FLD OBSERVED 7AM EST / 8AM EDT FORECAST
LOCATION STG STG DAY TIME SUN MON TUE WED THU
APALACHICOLA RIVER
BLOUNTSTOWN 15 15.1 SAT 09 AM 14.8 14.2 13.3 12.4 11.5
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at May 29, 1:57 AM CDT, 4 hours 38 minutes earlier.
Area forecast discussion, May 29, 1:57 AM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 257 AM EDT FRI MAY 29 2009 .SHORT TERM (TODAY THROUGH SUNDAY)...DOWNWARD TREND IN CONVECTIVE COVERAGE WILL CONTINUE TODAY AS UPPER TROUGH AND ATTENDANT SFC FRONT PUSHES EAST ACROSS THE FORECAST AREA. COLD FRONT IS CURRENTLY SITUATION ROUGHLY ALONG A LINE FROM ANNISTON TO MOBILE. THE BOUNDARY IS EXPECTED TO MAKE GOOD PROGRESS AROSS THE AREA THROUGH THE FIRST PART OF THE DAY BEFORE SLOWING DOWN THIS AFTERNOON TO AWAIT THE MAIN TROUGH AXIS. WITH THE SLOWING OF THE FRONT...STILL EXPECT TO SEE ISOLATED TO SCATTERED STORMS DEVELOP THIS AFTERNOON EAST OF A LINE FROM ALBANY TO TALLAHASSEE. AS THE MAIN TROUGH AXIS APPROACHES...MID LEVEL WINDS ARE FORECAST TO INCREASE TO AROUND 35 KNOTS. THIS MAY PROVIDE JUST ENOUGH PUNCH FOR AN ISOLATED SEVERE STORM OR TWO ACROSS THE EXTREME EASTERN PORTION OF THE CWA. SPC HAS A SLIGHT RISK FOR THIS AREA. OTHERWISE...WESTERN PORTIONS OF THE CWA SHOULD BE PRIMARILY RAIN FREE. WITH THE DRIER AIR MASS FILTERING IN AND FEWER CLOUDS...MAX TEMPS WILL BE ON THE RISE THROUGH THE WEEKEND...WITH LOWER 90S EXPECTED FOR ALL BUT THE IMMEDIATE COAST. FOR THE FIRST TIME IN QUITE A WHILE...THUNDERSTORMS ARE NOT EXPECTED THIS WEEKEND. .LONG TERM (MONDAY THROUGH NEXT FRIDAY)...GLOBAL GUIDANCE IN FAIRLY GOOD AGREEMENT WITH THE OVERALL PATTERN FOR THE UPCOMING WORK WEEK. THE MODEL CONSENSUS GIVES THIS EXTENDED FORECAST A HIGHER LEVEL OF CONFIDENCE THAN NORMAL. GFS/ECMWF/GEM SHOWING THE MAIN BELT OF WESTERLIES ALONG THE U.S./CANADIAN BORDER TO START OUT THE WORK WEEK. WEAK TROUGHING WILL EXIST OVER THE SOUTHWESTERN STATES WITH A MESSY RIDGE CONFIGURATION OVER THE SOUTHEAST. NEAR CLIMO CONDITIONS WILL EXIST FOR MONDAY AND TUESDAY UNDER THIS PATTERN WITH HIGH TEMPERATURES REACHING INTO THE LOWER 90S AWAY FROM THE COAST AND GENERALLY SLIGHT CHANCE POPS FOR ISOLD/WDLY SCT AFTERNOON STORMS. OVERALL PATTERN BEGINS TO AMPLIFY ACROSS THE CONUS FOR THE MIDDLE PORTION OF NEXT WEEK. WEAK MID-LEVEL ENERGY WILL BE EJECTING OUT OF THE INTER-MOUNTAIN WEST AND ACROSS THE CENTRAL PLAINS LATER TUESDAY. THIS ENERGY WILL BEGIN TO DIG A BROADER TROUGH INTO THE MID/LOWER MS VALLEY THROUGH WEDNESDAY NIGHT. WILL INCREASE POPS TO LOW END CHANCE FOR WEDNESDAY AS LOW LEVEL MOISTURE INCREASES AND THE REGION BEGINS TO FEEL THE SYNOPTIC SUPPORT FROM THE APPROACHING TROUGH. PATTERN AMPLIFIES FURTHER DURING THE END OF THE WORK WEEK. TROUGH WILL CONTINUE TO DIG INTO THE SOUTHEAST THURSDAY AND FRIDAY IN RESPONSE TO SHARPLY BUILDING HEIGHTS ACROSS NORTHERN MEXICO AND THE SOUTHERN PLAINS. LARGE SCALE UPPER SUPPORT FROM THE TROUGH COMBINED WITH LOWER LEVEL FOCUS AHEAD OF AN ASSOCIATED SURFACE FRONT WILL RESULT IN ABOVE CLIMO POPS. SHOWER/STORM COVERAGE UNDER THIS PATTERN MAY BE QUITE NUMEROUS IN NATURE. TEMPERATURES ON THE OTHER HAND SHOULD BE A BIT BELOW CLIMO DUE TO THE ABUNDANT CLOUD- COVER AND CONVECTION. WILL KEEP HIGHS GENERALLY IN THE MIDDLE 80S BOTH DAYS. && .AVIATION...WEAK COLD FRONT WILL SLIP PAST KDHN AND KPFN EARLY THIS MORNING AND THEN COME TO A CRAWL ACROSS THE AREA DURING FRIDAY. AHEAD OF THIS FRONT FROM KABY TO KTLH AND KVLD WILL EXPECT THE SLOW DEVELOPMENT OF CIG/VIS RESTRICTIONS THROUGH DAWN WITH PREVAILING MVFR CIG/VIS AND TEMPO IFR/LIFR CONDITIONS POSSIBLE BY SUNRISE. FORECAST IS A BIT DIFFICULT IN CLOSER PROXIMITY TO THE FRONT AROUND KDHN. THE TERMINAL AS ALREADY DROPPED TO AN IFR CIG...THE QUESTION IS WHETHER THE DRIER AIR ERODES THIS STRATUS LATER TONIGHT. THE LAGGING NATURE OF THE DRIER AIR SUGGEST THIS WILL NOT BE THE CASE AND WILL CONTINUE TO SHOW THIS RESTRICTION THE REST OF THE NIGHT. AFTER ANY MORNING RESTRICTIONS...CU FIELD WILL BE MOST EXPANSIVE FROM KTLH TO KVLD AHEAD OF THE SLOWLY ADVANCING FRONT. IT WILL BE IN THIS ZONE WHERE THE BEST CHANCES FOR DEVELOPING STORMS WILL BE FOUND. A STORM IN THE VICINITY OF KABY IS POSSIBLE DURING THE AFTERNOON...HOWEVER THIS TERMINAL WILL BE ON THE VERY BACK-SIDE OF THE ACTIVITY. ANY EVENING STORMS WILL DIMINISH WITH THE SETTING OF THE SUN LEAVING PREVAILING VFR CONDITIONS THROUGH THE END OF THE TAF CYCLE. && .MARINE...DESPITE THE COLD FRONTAL PASSAGE...THE GRADIENT ACROSS THE COASTAL WATERS IS FORECAST TO REMAIN WEAK. FLOW WILL BECOME BRIEFLY OFFSHORE TONIGHT BEFORE RETURNING TO MORE WESTERLY FLOW SATURDAY. NEARSHORE WATERS WILL BE DOMINATED BY THE AFTERNOON SEABREEZE THROUGH THE NEXT SEVERAL DAYS. && .FIRE WEATHER...WEAK COLD FRONT WILL ENTER THE REGION TODAY...HOWEVER DRIER AIR LAGGING WELL BEHIND WILL KEEP RELATIVE HUMIDITY LEVELS ABOVE CRITICAL VALUES THROUGH THE AFTERNOON HOURS. SCATTERED SHOWERS AND STORMS WILL GENERALLY BE CONFINED TO AREAS AHEAD OF THE FRONT OVER SOUTH-CENTRAL GA AND THE FLORIDA BIG BEND. DRIER AIR WILL SLOWLY FILTER INTO THE REGION BEHIND THIS FRONT DURING THE UPCOMING WEEKEND. INLAND AREAS WILLS SEE RELATIVE HUMIDITY VALUES DROP INTO THE 30S SATURDAY AFTERNOON. HOWEVER...AT THIS TIME DURATIONS NEAR CRITICAL LEVELS ARE EXPECTED TO BE SHORT- LIVED...WITH RED FLAG CONDITIONS NOT BEING ACHIEVED. SUNDAY AFTERNOON WILL SEE SLIGHTLY DRIER CONDITIONS...AND RED FLAG CONDITIONS ARE POSSIBLE ACROSS INLAND PORTIONS OF NORTH FLORIDA BY THIS TIME. RELATIVE HUMIDITY VALUES WILL APPROACH 30 PERCENT NORTH OF THE FLORIDA BORDER... HOWEVER RED FLAG CONDITIONS ARE NOT EXPECTED TO BE REACHED. LOW LEVEL MOISTURE WILL INCREASE ONCE AGAIN DURING THE EARLY PART OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 90 67 91 65 92 / 30 10 0 0 10 PANAMA CITY 86 70 87 71 88 / 10 10 0 0 10 DOTHAN 89 65 90 65 93 / 10 10 0 0 10 ALBANY 89 66 90 64 93 / 20 10 0 0 10 VALDOSTA 89 66 90 65 92 / 30 10 10 0 10 CROSS CITY 88 67 90 66 92 / 30 10 10 10 10 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && CAMP/MROCZKA
Hazardous weather outlook, May 29, 3:39 AM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 439 AM EDT FRI MAY 29 2009 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-301000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 439 AM EDT FRI MAY 29 2009 /339 AM CDT FRI MAY 29 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON FOR SOUTH CENTRAL GEORGIA AND THE FLORIDA EASTERN BIG BEND... A COLD FRONT WILL PUSH ACROSS THE REGION TODAY INTO TONIGHT. AHEAD OF THE FRONT...AN UNSTABLE AIR MASS COMBINED WITH MODERATE WINDS ALOFT WILL LEAD TO ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. THE STORMS WILL MAINLY BE CONFINED EAST OF A LINE FROM ALBANY TO TALLAHASSEE. A FEW SEVERE STORMS ARE POSSIBLE BY LATE THIS AFTERNOON ACROSS THIS AREA WITH LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON ACROSS THE SLIGHT RISK AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP.
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 2:24 PM CDT | Fire Weather Watch | TAE | Calhoun, Gadsden, Holmes, Jackson, Jefferson, Lafayette and 6 more | 15 hr |
| May 29, 2:24 PM CDT | Fire Weather Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 24 hr |
| May 29, 2:39 PM CDT | Severe Thunderstorm Warning | TAE | Wakulla | 51 min |
| May 29, 2:57 PM CDT | Areal Flood Advisory | TAE | Wakulla | 63 min |
| May 29, 4:21 PM CDT | Severe Thunderstorm Warning | TAE | Leon | 39 min |
| May 29, 4:58 PM CDT | Areal Flood Advisory | TAE | Leon | 2 hr |
Nearby
River Flood Warnings in Florida, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.